MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POROUS SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED.

SMITH & NEPHEW, INC. ANTHOLOGY HO POROUS SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED.
Model Number 71356106
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha surgery had been performed on (b)(6) 2009, the neck of an anthology ho porous sz 6 stem fractured.A revision surgery was performed on (b)(6) 2021 to explant the stem.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, to date, the requested surgical records and x-rays have not been provided, therefore, a thorough medical assessment cannot be rendered.The patient impact and clinical root cause of the fractured stem and revision, cannot be determined.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.No further assessment is warranted at this time.A review of the complaint history did not reveal additional complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury, abnormal loading of limb or excessive forces applied to implant.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHOLOGY HO POROUS SZ 6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED.
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11773667
Report Number1020279-2021-03736
Device Sequence Number17088448
Product Code MRA
UDI-Device Identifier03596010567888
UDI-Public03596010567888
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71356106
Device Catalogue Number71356106
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight121